Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 4, 2011, 5:00 PM EDT for Lewis County, Mason County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 4, 2011, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
058
WUUS51 KILN 042100
SVRILN
KYC135-161-OHC001-145-042200-
/O.NEW.KILN.SV.W.0357.110904T2100Z-110904T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
SOUTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 600 PM EDT.
* AT 457 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR TOLLESBORO...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
VANCEBURG...
IN ADDITION...HERRON HILL...CHARTERS...CONCORD...CARRS...ROME...STATE
ROUTE 348 AT STATE ROUTE 125...SANDY SPRINGS AND BUENA VISTA ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3852 8365 3862 8372 3893 8329 3867 8306
3850 8362
TIME...MOT...LOC 2100Z 238DEG 15KT 3860 8356
$$2 follow-up statements
397 WWUS51 KILN 042109 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 509 PM EDT SUN SEP 4 2011 KYC161-042120- /O.CAN.KILN.SV.W.0357.000000T0000Z-110904T2200Z/ MASON KY- 509 PM EDT SUN SEP 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MASON COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3854 8356 3866 8363 3893 8329 3867 8306 TIME...MOT...LOC 2110Z 238DEG 15KT 3862 8354 $$ KYC135-OHC001-145-042200- /O.CON.KILN.SV.W.0357.000000T0000Z-110904T2200Z/ LEWIS KY-ADAMS OH-SCIOTO OH- 509 PM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHWESTERN SCIOTO...SOUTHEASTERN ADAMS AND NORTHERN LEWIS COUNTIES... AT 506 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR TOLLESBORO...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LEWIS... SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING HERRON HILL...CHARTERS...CONCORD...CARRS...ROME...STATE ROUTE 348 AT STATE ROUTE 125...SANDY SPRINGS...BUENA VISTA...TURKEY CREEK LAKE... FRIENDSHIP...WAMSLEY AND BLUE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3854 8356 3866 8363 3893 8329 3867 8306 TIME...MOT...LOC 2110Z 238DEG 15KT 3862 8354 $$
699 WWUS51 KILN 042133 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 533 PM EDT SUN SEP 4 2011 KYC135-OHC001-145-042200- /O.CON.KILN.SV.W.0357.000000T0000Z-110904T2200Z/ LEWIS KY-ADAMS OH-SCIOTO OH- 533 PM EDT SUN SEP 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHWESTERN SCIOTO...SOUTHEASTERN ADAMS AND NORTHWESTERN LEWIS COUNTIES... AT 531 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CARRS...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN LEWIS... SOUTHEASTERN ADAMS AND SOUTHWESTERN SCIOTO COUNTIES...INCLUDING CARRS...ROME...SANDY SPRINGS...TURKEY CREEK LAKE...FRIENDSHIP...BUENA VISTA...WAMSLEY...BLUE CREEK AND SAINT PAUL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3857 8345 3865 8351 3893 8329 3867 8306 TIME...MOT...LOC 2133Z 238DEG 15KT 3862 8344 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:33 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 4, 4:33 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT SUN SEP 4 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT ALLOWING FOR MUCH COOLER WEATHER. THE REMNANTS OF TROPICAL STORM LEE WILL SLOWLY MOVE TOWARD THE REGION THIS WEEK KEEPING A CHANCE OF SHOWERS ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... WIDESPREAD CLOUD COVER ACROSS THE AREA HAS KEPT TEMPERATURES DOWN ACROSS THE AREA AND HAS LIMITED THE SEVERE POTENTIAL. SOME OF THE STORMS SOUTH OF THE FA IN KENTUCKY HAVE BEEN STRONG TO SEVERE. AS THESE STORMS WORK INTO THE AREA THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS THIS EVENING. WILL CONTINUE TO HIGHLIGHT THREAT IN THE HWO AT THIS TIME. IN ADDITION TO THE SEVERE POTENTIAL...HEAVY RAIN WILL BE A CONCERN ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FA WHERE THERE COULD BE SOME TRAINING OF SHOWERS AND THUNDERSTORMS. ADDED HEAVY RAIN MENTION INTO THE FORECAST AND KEPT HEAVY RAIN MENTION IN THE HWO. WITH COOLER AIR FILTERING INTO THE AREA OVERNIGHT LOWS WILL DIP DOWN INTO THE MIDDLE 50S ACROSS NW PORTIONS OF THE AREA AND INTO THE LOW 60S ACROSS SE LOCATIONS. PRECIPITATION WILL BEGIN TO TAPER OFF LATE IN THE NEAR TERM HOWEVER THERE WILL BE SOME RESIDUAL SHOWER ACTIVITY WITH UPPER TROUGH IN THE VICINITY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... PRECIPITATION WILL BE LIMITED TO EASTERN PORTIONS OF THE AREA ON MONDAY AS UPPER TROUGH BEGINS TO MOVE EAST. MOISTURE FROM THE REMNANTS OF TROPICAL STORM LEE WILL WORK INTO PORTIONS OF THE AREA FOR MONDAY NIGHT INTO THE REMAINDER OF THE SHORT TERM. THERE ARE SOME MODEL DISCREPANCIES ON HOW FAST MOISTURE WILL WORK NORTH AND ALSO WITH THE WESTERN AND NORTHERN EXTENT OF THE PRECIPITATION. PRECIPITATION WILL GENERALLY BE LIMITED TO SOUTHERN AND EASTERN PORTIONS OF THE FA UNTIL LATE TUESDAY NIGHT WHEN PRECIPITATION BEGINS A NORTHWARD PUSH. WITH NORTHERLY FLOW AND CLOUD COVER...HIGH TEMPERATURES WILL BE LIMITED TO THE MIDDLE 60S TO LOW 70S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AN UPPER LOW WILL PREDOMINATE THE WEATHER PATTERN THROUGH THE PERIOD. THERE IS SOME UNCERTAINTY ON WHERE THIS SETS UP ALTHOUGH AT THIS POINT IT APPEARS THAT IT WILL BE CENTERED OVER THE LOWER OHIO VALLEY. THIS WILL RESULT IN CONSIDERABLE CLOUD COVER AND UNSETTLED CONDITIONS WITH PERIODIC SHOWERY PRECIPITATION. THERE SHOULD BE SOME IMPROVEMENT TOWARDS THE END OF THE WEEK INTO THE WEEKEND AS THE UPPER FEATURE GRADUALLY WEAKENS. TEMPERATURES WILL BE CHARACTERIZED BY NARROWED DIURNAL RANGES WITH BELOW NORMAL HIGHS AND ABOVE NORMAL LOWS. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... BAND OF SHOWERS AND THUNDERSTORMS AFFECTING ALL TAF SITES AT THIS HOUR WITH MAINLY ON AND OFF MVFR CONDITIONS. THESE CONDITIONS WILL PERSIST THROUGH 23Z AT MOST LOCATIONS. AFTER 02Z MONDAY...PRECIPITATION WILL GRADUALLY END AT THE TAF SITES STARTING AT KDAY. THE REMAINDER OF THE SITES SHOULD BE PRECIPITATION FREE BY 09Z MONDAY. A COLD FRONT WILL PUSH ACROSS THE AREA FROM NW TO SE OVERNIGHT. THERE SHOULD BE SUFFICIENT LOW LEVEL MOISTURE PRESENT TO PRODUCE LOW STRATUS CLOUDS...ESPECIALLY ACROSS THE WEST WHERE THE COOLEST AIR WILL HAVE THE OPPORTUNITY TO MOVE INTO THE AREA OVERNIGHT. HAVE INSERTED MVFR CIGS AT KLCK/KDAY/KCVG OVERNIGHT TO REFLECT THIS. MORNING FOG WILL ALSO BE POSSIBLE AT KLCK MONDAY MORNING. EXPECT VFR CONDITIONS AFTER 13Z MONDAY AT ALL TAF SITES. OUTLOOK...MVFR WILL BE POSSIBLE WITH SHOWERS ON THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Sep 4, 4:46 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 446 PM EDT SUN SEP 4 2011 INZ050-OHZ034-035-042-043-052100- WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY- 446 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>100-OHZ026-044>046-051>056-060>065- 070>074-077>082-088-052100- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 446 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 4, 12:58 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1258 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HEAVY RAIN UNION 39.90N 84.31W
09/04/2011 M3.70 INCH MONTGOMERY OH TRAINED SPOTTER
STORM TOTAL
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:22 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 53 min |
| Sep 4, 5:42 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Pendleton, Robertson | 63 min |
| Sep 4, 5:46 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 35 min |
| Sep 3, 8:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 23 min |
| Sep 3, 8:38 PM EDT | Special Weather Statement | ILN | Champaign | 37 min |
| Sep 3, 8:40 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Sep 3, 8:42 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami, Shelby | 18 min |
| Sep 3, 9:57 PM EDT | Special Weather Statement | ILN | Montgomery | 48 min |
| Sep 3, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 42 min |
| Sep 3, 10:20 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 40 min |
| Sep 3, 10:39 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 51 min |
| Sep 3, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Madison, Miami | 43 min |
| Sep 3, 11:10 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Shelby | 50 min |
| Sep 3, 11:17 PM EDT | Special Weather Statement | ILN | Darke | 58 min |
| Sep 3, 11:25 PM EDT | Special Weather Statement | ILN | Montgomery | 65 min |
| Sep 3, 11:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Madison, Union | 44 min |
| Sep 3, 11:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 52 min |
| Sep 4, 12:05 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 40 min |
| Sep 4, 12:18 AM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Hardin, Logan, Union | 3 hr |
| Sep 4, 12:40 AM EDT | Areal Flood Advisory | ILN | Miami, Montgomery | 2 hr |
| Sep 4, 12:50 AM EDT | Special Weather Statement | ILN | Franklin, Madison | 40 min |
| Sep 4, 1:03 AM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Sep 4, 2:35 AM EDT | Special Weather Statement | ILN | Clark, Madison | 55 min |
| Sep 4, 2:37 AM EDT | Special Weather Statement | ILN | Warren | 53 min |
| Sep 4, 2:39 AM EDT | Special Weather Statement | ILN | Hamilton | 66 min |
| Sep 4, 2:51 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 39 min |
| Sep 4, 3:32 AM EDT | Special Weather Statement | ILN | Delaware, Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.